Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 59, NWS Pueblo, CO

June 11, 202210 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 11, 2022, 2:40 PM MDT for 10 counties in Colorado. It took effect at Jun 13, 2022, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2022, 2:40 PM MDT (20:40 UTC)
In effect from
Jun 13, 2022, 11:00 AM MDT
Expired
Jun 13, 2022, 8:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 151 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3914 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS85 KPUB 112040
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
240 PM MDT Sat Jun 11 2022

...A Red Flag Warning remains in effect from 11 AM through 9 PM 
on Sunday for gusty winds and low relative humidity for Fire 
Weather Zones 223 and 224 and 225, which includes the eastern San 
Juan and La Garita Mountains, the San Luis Valley and all of the 
Southern Mountains...

...A Red Flag Warning has been issued from 11 AM through 8 PM on 
Monday for gusty winds and low relative humidity for Fire Weather
Zones 223 and 224 and 225, which includes the eastern San Juan 
and La Garita Mountains, the San Luis Valley and all of the 
Southern Mountains...

COZ223>225-121245-
/O.UPG.KPUB.FW.A.0050.220613T1700Z-220614T0200Z/
/O.NEW.KPUB.FW.W.0059.220613T1700Z-220614T0200Z/
/O.CON.KPUB.FW.W.0058.220612T1700Z-220613T0300Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
240 PM MDT Sat Jun 11 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 223...224 AND 225...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
223...224 AND 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Monday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
5 follow-up statements
085 
WWUS85 KPUB 120938
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
338 AM MDT Sun Jun 12 2022

...A Red Flag Warning remains in effect from 11 AM through 9 PM
on Sunday for gusty winds and low relative humidity for Fire
Weather Zones 223 and 224 and 225, which includes the eastern San
Juan and La Garita Mountains, the San Luis Valley and all of the
Southern Mountains...

...A Red Flag Warning remains in effect from 11 AM through 8 PM 
on Monday for gusty winds and low relative humidity for Fire 
Weather Zones 223 and 224 and 225, which includes the eastern San 
Juan and La Garita Mountains, the San Luis Valley and all of the 
Southern Mountains...

COZ223>225-130145-
/O.CON.KPUB.FW.W.0058.220612T1700Z-220613T0300Z/
/O.CON.KPUB.FW.W.0059.220613T1700Z-220614T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
338 AM MDT Sun Jun 12 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 223...224 AND 225...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 223...224 AND 225...

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
536 
WWUS85 KPUB 122053
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
253 PM MDT Sun Jun 12 2022

...A Red Flag Warning remains in effect through 9 PM today for 
gusty winds and low relative humidity for Fire Weather Zones 223 
and 224 and 225, which includes the eastern San Juan and La Garita
Mountains, the San Luis Valley and all of the Southern 
Mountains...

...A Red Flag Warning remains in effect from 11 AM through 8 PM
on Monday for gusty winds and low relative humidity for Fire
Weather Zones 223 and 224 and 225, which includes the eastern San
Juan and La Garita Mountains, the San Luis Valley and all of the
Southern Mountains...

...A Fire Weather Watch has been issued for Tuesday morning 
through Tuesday evening for gusty winds and low relative humidity 
for Fire Weather Zones 223 and 224 and 225, which includes the 
eastern San Juan and La Garita Mountains, the San Luis Valley and 
all of the Southern Mountains...

COZ223>225-131300-
/O.NEW.KPUB.FW.A.0051.220614T1700Z-220615T0200Z/
/O.CON.KPUB.FW.W.0058.000000T0000Z-220613T0300Z/
/O.CON.KPUB.FW.W.0059.220613T1700Z-220614T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
253 PM MDT Sun Jun 12 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
223...224 AND 225...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 223...224 AND 225...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 223...224 AND 225...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Tuesday morning through Tuesday evening.

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph. The
  strongest winds will occur on Monday.

* Relative Humidity...As low as 9 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Hodanish
234 
WWUS85 KPUB 130315
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
915 PM MDT Sun Jun 12 2022

...A Red Flag Warning remains in effect from 11 AM through 8 PM
on Monday for gusty winds and low relative humidity for Fire
Weather Zones 223 and 224 and 225, which includes the eastern San
Juan and La Garita Mountains, the San Luis Valley and all of the
Southern Mountains...

...A Fire Weather Watch remains in effect for Tuesday morning 
through Tuesday evening for gusty winds and low relative humidity 
for Fire Weather Zones 223 and 224 and 225, which includes the 
eastern San Juan and La Garita Mountains, the San Luis Valley and 
all of the Southern Mountains...

COZ223>225-131915-
/O.EXP.KPUB.FW.W.0058.000000T0000Z-220613T0300Z/
/O.CON.KPUB.FW.W.0059.220613T1700Z-220614T0200Z/
/O.CON.KPUB.FW.A.0051.220614T1700Z-220615T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
915 PM MDT Sun Jun 12 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 223... 224 AND 225... 

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING 
THROUGH TUESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY 
FOR FIRE WEATHER ZONES 223...224 AND 225... 

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 223...224 AND 225...

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
614 
WWUS85 KPUB 130937
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
337 AM MDT Mon Jun 13 2022

...A Red Flag Warning remains in effect from 11 AM through 8 PM
on Monday for gusty winds and low relative humidity for Fire
Weather Zones 223 and 224 and 225, which includes the eastern San
Juan and La Garita Mountains, the San Luis Valley and all of the
Southern Mountains...

...A Red Flag Warning has been issued from 11 AM through 8 PM
Tuesday for gusty winds and low relative humidity for Fire 
Weather Zones 223 and 224 and 225, which includes the eastern San 
Juan and La Garita Mountains, the San Luis Valley and all of the 
Southern Mountains...

COZ223>225-140145-
/O.UPG.KPUB.FW.A.0051.220614T1700Z-220615T0200Z/
/O.NEW.KPUB.FW.W.0060.220614T1700Z-220615T0200Z/
/O.CON.KPUB.FW.W.0059.220613T1700Z-220614T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
337 AM MDT Mon Jun 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 223...224 AND 225...
...RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 8 PM MDT 
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 223...224 AND 225...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 8 PM MDT Tuesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
585 
WWUS85 KPUB 140135
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
735 PM MDT Mon Jun 13 2022

...A Red Flag Warning will expire at 8 PM this evening for zones
223, 224 and 225, which includes the eastern San Juan and La 
Garita Mountains, the San Luis Valley and all of the Southern 
Mountains...

...A Red Flag Warning has been issued from 11 AM through 8 PM
Tuesday for gusty winds and low relative humidity for Fire
Weather Zones 223 and 224 and 225, which includes the eastern San
Juan and La Garita Mountains, the San Luis Valley and all of the
Southern Mountains...

COZ223>225-141745-
/O.EXP.KPUB.FW.W.0059.000000T0000Z-220614T0200Z/
/O.CON.KPUB.FW.W.0060.220614T1700Z-220615T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
735 PM MDT Mon Jun 13 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 223...224 AND 225...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
223...224 AND 225...

* Affected Area...Fire Weather Zones 223...224 and 225.

* Winds...Southwest 15 to 25 mph with gusts up to 50 mph.

* Relative Humidity...As low as 8 percent.

* Impacts... Conditions will be favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 11, 10:26 AM MDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 11, 10:26 AM MDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1026 AM MDT Sat Jun 11 2022

.UPDATE...
Issued at 1024 AM MDT Sat Jun 11 2022

After talking to Pueblo Dispatch, have added the southern
mountains into the fire weather watch/Red Flag warning products
for tomorrow and Monday. Note that none of the plains fire weather
zones have critical fuels. \/Hodanish

&&

.SHORT TERM...(Today and tonight)
Issued at 330 AM MDT Sat Jun 11 2022

Key Messages:

1) Hot temperatures are expected today -- perhaps approaching or
exceeding record levels -- with high temperatures from 100 to 103
degrees across the eastern plains and lower elevations of the
Interstate-25 corridor.

2) Isolated to widely scattered thunderstorms may develop and then
spread off the higher terrain toward the Interstate-25 corridor
late this afternoon into the evening, perhaps continuing over the
eastern plains into the overnight hours. Localized wind gusts to
50 to 60 mph will be possible.

3) Elevated to near-critical fire-weather conditions are expected
over the San Luis Valley and the southwest mountains this afternoon
and early evening.

A large dome of high pressure in the middle levels of the
atmosphere will support hot temperatures across the forecast area
today. The center of the midlevel ridge will be characterized by
500-mb heights around 594 geopotential decameters over New
Mexico. These hot temperatures will occur as the boundary layer
mixes to around the 500-mb level in many locations. Along the
Interstate-25 corridor, high temperatures are expected range from
the middle 90s (higher elevations) to around 102F (lower
elevations), with high temperatures today in the 100-103F range
across the eastern plains, the upper 80s to the lower 90s over
mountain valleys, and in the 50s to the 70s over the mountains.
These temperatures are expected to approach record values,
potentially exceeding the record high temperature at Alamosa.
Please reference the Climate section below for more details.

The deep mixing will limit surface moisture, resulting in minimum RH
ranging from around 10 to 15 percent. This will prevent apparent
temperatures from reaching high enough values for heat-related
highlights. However, given the expected temperatures, those spending
time or working outside are encouraged to take extra precautions
from the heat. At the same time, the dry conditions, combined with a
modest increase in surface winds across the San Luis Valley and
southwest mountains -- e.g., gusts reaching around 20-25 mph -- will
support elevated to near-critical fire-weather conditions. However,
the coverage and duration of any critical conditions is presently
expected to be sufficiently spotty and brief to preclude the
issuance of fire-weather highlights today.

Throughout this afternoon and into this evening, a plume of midlevel
moisture is expected to emerge over the forecast area, as it rotates
around the western and then northern periphery of the aforementioned
ridge. Meanwhile, a small uptick in large-scale ascent will be
favored by the southward suppression of a quasi-zonal speed maximum
across the northwestern states. When combined with orographic
ascent, these factors are expected to yield isolated to widely
scattered, high-based convective development over the mountains by
mid-afternoon, with activity subsequently moving off the higher
terrain by late afternoon into early evening. Substantial DCAPE
around 1500-2000 J/kg associated with deep inverted-V thermodynamic
profiles, along with with ample sub-cloud evaporation, will support
intense downdrafts. Moreover, the increased large-scale ascent,
along with 20-25 kt of effective bulk shear, may foster a convective
mode consisting of loosely-organized, high-based convective
clusters, producing little to no precipitation.

Regarding potential convective hazards, while upward buoyancy will
be greatly limited by the lack of boundary-layer moisture, the
substantial DCAPE combined with localized congealing of cold pools
could support isolated wind gusts to 50-60 mph, as convection
spreads eastward across the Interstate-25 corridor through the
evening hours. This activity may continue tracking eastward into the
overnight across the eastern plains -- especially along and north of
Highway 50 -- as diurnally established cold pools intercept an
influx of recycled moisture from the east over the eastern plains.
Strong wind gusts would continue to be a possibility into the
overnight hours tonight if convection were to persist, owing to a
deep residual mixed layer surmounting a nocturnal surface
inversion, maintaining DCAPE at or above 1500 J/kg.

By late tonight, further increases in nocturnal inhibition will
support dry conditions areawide, with decreasing cloud coverage. Low
temperatures tonight are expected to be in the lower to middle 60s
from the Interstate-25 corridor eastward across the plains, with
readings in the 40s and 50s over mountains and mountain valleys.

.LONG TERM...(Sunday through Friday)
Issued at 330 AM MDT Sat Jun 11 2022

Key Messages:

1) Critical Fire Weather conditions expected for several days
starting Sunday, with Monday being the most concerning day.

2) Isolated rain showers and thunderstorms during Sunday and Monday
afternoon, with Sunday having the greatest chance of precipitation.

2) Pattern change late in the period, with increased moisture and
precipitation chances for southern Colorado.

Sunday - Monday... The long term period will start off with hot and
dry conditions. The SREF, GEFS, and EPS are in strong agreement
about keeping the ridge of high pressure in place through Sunday and
most of Monday, with an approaching trough late Monday. This ridging
pattern will keep synoptic subsidence across the area most of the
this timeframe, which will help to keep precipitation chances low.
With that said though, isolated high based afternoon thunderstorms
will be possible both days across the mountains and plains given
weak orographic lifting over the mountains and modest pockets of
increased vorticity meandering within the overall anticyclonic flow.
Sunday will have the greatest chance for any precipitation, as flow
will be more perpendicular to the mountains, and more pockets of
vorticity will be passing over; these will help initiate
thunderstorms over the mountains and then to push them east. Given
the high based nature of the thunderstorms, threats from any
thunderstorms that do develop will be lightning and gusty outflow
winds 30-45 mph, though isolated stronger gusts around 45-60 mph
could be possible with thunderstorms that are able to persist across
the eastern plains. Otherwise across southern Colorado, a hot and
dry couple of days is expected. The ridge and westerly downsloping
winds will help to bring much above average temperatures both days,
with temperatures 10-20°F above average. With the hot and dry
conditions anticipated, and increasing winds ahead of the trough
Monday, Critical Fire Weather conditions are expected to develop
both days, with Monday being the day of greatest concern. While most
of southern Colorado will meteorologically experience Critical Fire
Weather conditions, the most overall impacts will be for the San
Luis Valley and western mountains, where little precipitation has
fallen recently.

Tuesday - Wednesday... The start of the middle of the week continues
with some active weather. The GEFS and EPS remain in agreement about
bringing the aforementioned trough eastward throughout this period,
but keeping the core of the system to the north. This means the
southern part of the wave will be the primary influence over the
southern Colorado region. This pattern will continue the hot and dry
conditions for most across the area. There is a low chance of
precipitation along the central mountains, especially on Tuesday,
given that that area will be closer to the digging trough itself. A
cold front will drop southward across the forecast area behind the
wave Wednesday, but the cooler temperatures will be limited to the
lower terrain across the eastern plains, and temperatures will still
be near to slightly above average. Given the hot and dry conditions,
along with gusty winds persisting as the system passes eastward,
additional days of Critical Fire Weather conditions are possible,
primarily across the San Luis Valley and western mountains again.

Thursday - Friday... The end of the week is expected to bring a
notable change in the pattern. The GEFS and EPS are in strong
agreement about this pattern change, with a large ridge of high
pressure developing over the central US and a large trough digging
southward over the western US. This pattern will start advecting
better moisture northward between the two systems, and a monsoonal
type set up is expected. This will bring increased precipitation
chances to southern Colorado, especially across the western
mountains. As for temperatures, above average values are still
expected at this time, as ridging will still be the primary
influence over the area at the time.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 330 AM MDT Sat Jun 11 2022

VFR conditions are expected through the forecast period, with
generally light and diurnally-driven winds. There will be the
potential for isolated to widely scattered thunderstorms to affect
the Interstate-25 corridor late this afternoon into the evening,
with strong and gusty outflow winds spreading well away the storms.
While there is some potential for this activity to affect KPUB
and KCOS in the 22Z-04Z timeframe, confidence in impacts is
presently too limited for mention in the TAFs at this time.

&&

.CLIMATE...

Record high temperatures for Saturday, June 11 and year last set...

PUB: 104 in 2013
COS:  97 in 2013
ALS:  89 in 1981

Record high temperatures for Sunday, June 12 and year last set...

PUB: 104 in 1981
COS:  94 in 1956
ALS:  89 in 2021

Record high temperatures for Monday, June 13 and year last set...

PUB: 101 in 1981
COS:  92 in 2006
ALS:  90 in 2021

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 9 PM MDT Sunday for COZ223>225.

Fire Weather Watch from Monday morning through Monday evening
for COZ223>225.

&&

UPDATE...HODANISH
SHORT TERM...COHEN
LONG TERM...SIMCOE
AVIATION...COHEN
CLIMATE...COHEN/SIMCOE
Hazardous weather outlook, Jun 11, 11:37 AM MDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1137 AM MDT Sat Jun 11 2022

COZ058>089-093>099-121745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1137 AM MDT Sat Jun 11 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

One or two high based thunderstorms are expected to develop over
the mountains this afternoon, and then spread off the higher
terrain toward the Interstate-25 corridor through this evening.
The primary concern with these high based storms will be an
occasional cloud to ground lightning strike and wind gusts to 50
to 60 mph. One or two of these storms may linger on the plains
into the nighttime hours.

In addition, elevated to near-critical fire-weather conditions
are expected over the San Luis Valley and the southwest mountains
this afternoon and early evening, as locally gusty winds combine
with low relative humidity.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Isolated high based thunderstorms will be possible Sunday over and
near the mountains, and near the Kansas border on Sunday and
Monday. These thunderstorms may produce localized gusts to around
45 mph but little if any rainfall. A strong storm will be possible
across the far eastern plains on Sunday, with lightning and wind
gusts up to 60 mph the primary hazards.

Critical Fire Weather conditions are expected across the southwest
mountains, the San Luis Valley and the southern mountains Sunday
through Tuesday, with Monday being the day of greatest concern at
this time.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

Hodanish

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.